MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA ERGONOMIX ROUND SMOOTHSILK; MOTIVA IMPLANTS

ESTABLISHMENT LABS S.A. MOTIVA ERGONOMIX ROUND SMOOTHSILK; MOTIVA IMPLANTS
Catalog Number ERSF-450
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Cyanosis (1798); Seroma (2069)
Date of Event 01/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
United states.It was reported that a 38 year old patient who had a mastopexy with motiva implants presented a frank purulent fluid coming out from her breasts.She was advised to undergo implant removal surgery.No patient demographics, such as weight or ethnicity, were provided by the reporter.Efforts to gather additional information are ongoing, and the investigation remains in progress.
 
Additional Manufacturer Narrative
As stated in literature: ¿early seroma formation is defined as periprosthetic fluid accumulation within the first postoperative year, whereas the late form is any moment beyond that time.¿ (sforza, et al.2017).Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: seroma: "seroma is a build-up of fluid around the implant.Having a hematoma and/or seroma following surgery may result in a future infection and/ or capsular contracture.Symptoms from a hematoma or seroma may include swelling, pain, and bruising.If a hematoma or seroma occurs, it will usually be soon after surgery.However, this can also occur at any time after injury to the breast.While the body absorbs small hematomas and seromas, some will require surgery, typically involving draining and potentially placing a temporary surgical drain in the wound for proper healing.A small scar can result from surgical draining.Implant rupture can also occur from surgical draining if there is damage to the implant during the draining procedure".Implant removal: "patients should be advised that implants are not considered lifetime devices, and they will potentially undergo implant removal, with or without replacement, throughout their life.Patients should also be advised that the changes to their breasts following explantation might be irreversible".In addition, a review of the device history record was conducted, and it was concluded that there were no deviations in the manufacturing process of this device that would have caused or contributed to this incident.
 
Additional Manufacturer Narrative
¿ a relationship between the reported event and the device could not be established.It was not possible to confirm the condition reported due to lack of clinical evidence.No defect/damage was found on the units upon visual inspection.A complete review of the dhr for lot 24072280 was carried out, no deviation was found in the manufacturing process.The review of complaint history for the reported lot number and sterilization run found no other similar complaints reported in the past.¿ a definitive root cause could not be determined.Potential factors nonrelated to the manufacture of the device that may lead to the event reported include but are not limited to: (1) surgical factors.¿ units returned for evaluation did not present any damage.¿ as no manufacturing, material or design issues were identified, no further investigation or additional actions are required at this time.¿ establishment labs will continue to monitor for similar complaints/trends.

Brand Name
MOTIVA ERGONOMIX ROUND SMOOTHSILK
Common Device Name
MOTIVA IMPLANTS
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 
8003554164
MDR Report Key21411655
Report Number3012883202-2025-00383
Device Sequence Number13155745
Product Code FTR
UDI-Device Identifier07445161010803
UDI-Public(01)07445161010803(11)240812(17)290812
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberERSF-450
Device Lot Number24072280
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexUnknown